Tornadoes · United States · Texas · 2012
EF0 tornado, Mt Enterprise to Long Branch, Texas, January 25, 2012
From Mt Enterprise to Long Branch, this EF0 tornado ran 6.5 miles across Rusk and Panola counties on January 25, 2012, touching down at 10:47 AM CST and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- January 25, 2012
- Touchdown
- 10:47 AM CST (16:47 UTC)
- Lifted
- 10:56 AM CST (16:56 UTC)
- On the ground
- 9 minutes
- Path length
- 6.5 miles (10.5 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Rusk and Panola counties
- Touchdown point
- 32.006, -94.632
- Lift-off point
- 32.049, -94.533
- Record number
- 1201251047-01
The damage survey
6 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A vigorous upper level storm system moved out of west Texas and into central Texas during the morning of January 25th. An area of low pressure at the surface moved out of extreme southern Texas and into east central Texas during the late morning and afternoon hours. A warm front which was just off the southeast Texas/southwest Louisiana coast on the 24th, moved north during the morning and took a position along or just south of the interstate 20 corridor of northeast Texas and northern Louisiana. A moderately unstable airmass was noted in the warm sector south of the warm front with dewpoints in the middle 60s. A very strong low level and deep layer shear storm environment developed across the region and the result was strong to severe thunderstorms, some of which produced isolated tornadoes across the region.
The National Weather Service conducted a storm survey in Rusk County in the town of Mt. Enterprise and found evidence of an EF1 tornado. The tornado first touched down southwest of town along CR 3207 south of Gatlin Cemetery Road where several large trees were snapped and uprooted. One large tree fell onto a house causing significant roof damage. The tornado continued east northeast paralleling Henderson Street where a carport was torn off of a house with some of the debris striking and injuring a person standing outside the home. Several other trees were snapped an uprooted along Henderson Street and CR 3204. The tornado crossed HWY 259 where a portion of a roof was blown off a small retail building and across the street into the parking lot of a gas station and fast food restaurant. The tornado continued east northeast along Angelina street uprooting and snapping trees as well as blowing shingles off of houses. The tornado crossed HWY 84 west of CR 3198 and lifted just west of CR 3195. Maximum winds are estimated at 85-95 mph.
The National Weather Service conducted a storm survey in Rusk and Panola Counties in Northeast Texas and discovered that observed damage resulted from an EF0 tornado. The tornado first touched down along Hwy. 315, 11 miles northeast of Mt. Enterprise, Texas where a few trees were snapped. The tornado continued east northeast crossing CR 164 whee several trees were snapped or uprooted including one next to a home across CR 164. The tornado then crossed into Panola County, Texas.
This tornado is a continuation of the tornado that first touched down in Rusk County, Texas. The tornado cross over the Rusk County/Panola County line near CR 163 where several more trees were snapped and/or uprooted. The tornado lifted before reaching CR 160. The maximum winds were estimated at 65-75 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 13:56 UTC and running to 19:08 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 13:56 UTC | 19:08 UTC | Tornado Watch | SHV |
| 15:41 UTC | 23:22 UTC | Flash Flood Watch | SHV |
| 15:41 UTC | 16:30 UTC | Severe Thunderstorm Warning | SHV |
| 16:33 UTC | 17:30 UTC | Severe Thunderstorm Warning | SHV |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:27 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Jan 25, 10:18 AM CST, 29 minutes earlier.
Area forecast discussion, Jan 25, 10:18 AM CST, 29 minutes before
AREA FORECAST DISCUSSION...AMENDED TO INCLUDE AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CST WED JAN 25 2012
.DISCUSSION...
HEAVY RAINFALL SETTING UP ACROSS PARTS OF THE REGION THIS MORNING.
AREAS TO OUR W HAVE BEEN EXPERIENCING FLASH FLOODING WITH THE
CONVECTION THAT IS MOVING INTO OUR E TX/SE OK/SW AR COUNTIES.
MODELS CONTINUE TO SHOW AN AXIS OF HEAVIER QPF GENERALLY ALONG THE
I-30 CORRIDOR...ALONG THE TRACK OF A MESO-LOW CURRENTLY JUST W OF
TYR. WITH ALL OF THIS FACTORED IN...HAVE ISSUED A FF WATCH THROUGH
6 AM THU. DEPENDING ON HOW TODAY GOES...THE WATCH MAY NEED TO BE
EXTENDED. WILL EVALUATE THIS FURTHER WITH THE AFTERNOON PACKAGE.
TORNADO WATCH REMAINS IN EFFECT THROUGH 3 PM FOR PORTIONS OF THE
REGION...GENERALLY S OF I-20.
HAVE MADE SOME MINOR ADJUSTMENTS TO POPS...MAX TEMPS...AND DEW
POINTS FOR THE MORNING UPDATE. PRODUCTS OUT SHORTLY. /12/
&&
.AVIATION...
THE 15Z SFC ANALYSIS INDICATES A SFC LOW BETWEEN UTS AND DKR...WITH
A WARM FRONT EXTENDING NE TO NEAR JSO...TO RFI...TO
SHV...MNE...RSN...TO JUST S OF MLU. THIS FRONT WILL CONTINUE TO
DRIFT N TOWARDS THE AR/LA LINE BY THIS AFTERNOON...WITH THE
ATTENDANT SFC LOW SHIFTING NE ALONG THE FRONT. A LINE OF CONVECTION
EXTENDS S OF THE FRONT ACROSS DEEP AND SE TX...AND WILL MARCH ENE
ACROSS THE WARM SECTOR /DEEP E TX/NCNTRL LA/ THROUGH MID TO LATE
AFTERNOON. MVFR CIGS WILL BE PREVALENT ACROSS THE WARM SECTOR AHEAD
OF THE CONVECTION...BEFORE FALLING THE IFR/LIFR WITH REDUCED VSBYS
AND WIND GUSTS TO 50KTS IN/NEAR THE STRONGER STORMS. N OF THE
FRONT...IFR/LOW MVFR CIGS WILL CONTINUE...WITH AN EXTENSIVE AREA OF
SHRA LIFTING ENE AHEAD OF A CLOSED LOW THAT WILL DRIFT SLOWLY E INTO
CNTRL TX THIS EVENING. CONVECTION WILL AFFECT THE SHV TERMINAL
BETWEEN 18-19Z...AND MLU BETWEEN 21-24Z...AS SCT CONVECTION DEVELOPS
AHEAD OF THE MAIN LINE. DRY SLOTTING AHEAD OF THE CLOSED LOW WILL
TAPER THE CONVECTION FROM W TO E THIS EVENING...ENDING ACROSS THE
TYR/GGG/LFK/SHV NEAR OR PRIOR TO 00Z. THE CONVECTION WILL LIKELY
LINGER ACROSS SCNTRL AR/NCNTRL LA THROUGH 06Z...WITH SCT SHRA AND
ISOLATED TSRA POSSIBLY DEVELOPING LATE IN THE TAF PERIOD WITH THE
APPROACH OF THE CLOSED LOW. ONCE THE CONVECTION DIMINISHES THIS
EVENING...IFR CIGS SHOULD DEVELOP IN THE WARM SECTOR...WITH LIFR
CIGS POSSIBLE ACROSS THE WRN SECTIONS OF E TX...AS THE SFC LOW
DRIFTS ENE TO NEAR SHV BY 12Z. AS THIS HAPPENS...A COLD FRONT WILL
SLOWLY BRIDGE SSE INTO SCNTRL AR/NCNTRL LA DURING THE LATE
MORNING/EARLY AFTERNOON HOURS THURSDAY. ESE WINDS 10-15KTS TODAY
WILL VEER S AROUND 5KTS THIS EVENING S OF THE WARM FRONT. ACROSS SE
OK/SW AR/EXTREME NE TX...NNE WINDS 5-10KTS CAN BE EXPECTED. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 58 60 43 63 / 100 80 50 20 10
MLU 67 59 68 45 58 / 100 90 60 30 10
DEQ 51 48 54 36 59 / 100 80 60 20 10
TXK 59 54 57 41 59 / 100 80 60 30 10
ELD 61 57 60 43 59 / 100 90 60 30 10
TYR 65 50 59 40 64 / 100 40 40 20 10
GGG 65 52 59 42 63 / 100 60 40 20 10
LFK 74 50 60 43 63 / 100 60 30 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LAZ001>004-010.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/15Hazardous weather outlook, Jan 25, 6:08 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 608 AM CST WED JAN 25 2012 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108-109-261200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS- 608 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A STRONG SURFACE LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. RAINFALL MAY BE HEAVY AT TIMES AND TOTAL RAINFALL AMOUNTS OF UP TO 3 OR 4 INCHES WILL BE POSSIBLE. THEREFORE...MINOR FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. LOCATIONS ACROSS SOUTHWEST ARKANSAS WILL GENERALLY BE THE MOST AT RISK FOR ANY HEAVY RAIN THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. RAIN IS EXPECTED TO LINGER UNTIL EARLY FRIDAY WHEN THE MAIN UPPER LEVEL TROUGH MOVES EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LAZ001>006-010>014-017>022-TXZ110>112-124>126-136>138-149>153- 165>167-261200- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 608 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A STRONG SURFACE LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. RAINFALL MAY BE HEAVY AT TIMES AND TOTAL RAINFALL AMOUNTS OF UP TO 3 OR 4 INCHES WILL BE POSSIBLE. THEREFORE...MINOR FLOODING WILL BE POSSIBLE. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS. ISOLATED TORNADOES CANNOT BE RULED OUT...MAINLY ACROSS DEEP EAST TEXAS AND WEST CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. LOCATIONS EAST OF THE INTERSTATE 49 CORRIDOR WILL GENERALLY BE THE MOST AT RISK FOR ANY HEAVY RAIN THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. RAIN IS EXPECTED TO LINGER UNTIL EARLY FRIDAY WHEN THE MAIN UPPER LEVEL TROUGH MOVES EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. 09
In the hours before
Special weather statement, Jan 25, 9:06 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 AM CST WED JAN 25 2012
TXZ124-125-136-149-251545-
CHEROKEE-SMITH-UPSHUR-WOOD-
906 AM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH...UPSHUR...WOOD AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BIG SANDY...BULLARD...HAWKINS...JACKSONVILLE...LINDALE...
MIXON...MOUNT SELMAN...REESE...TROUP...TYLER AND WHITEHOUSE...
AT 900 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR REESE...OR 11 MILES WEST OF
JACKSONVILLE...MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THESE STORMS HAVE THE POTENTIAL TO INTENSITY QUICKLY. STAY TUNED FOR
FURTHER WEATHER INFORMATION.
03Special weather statement, Jan 25, 9:31 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CST WED JAN 25 2012
TXZ149-150-152-251615-
CHEROKEE-NACOGDOCHES-RUSK-
931 AM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 AM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...
IN NORTHEAST TEXAS...
RUSK AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ALTO...DOUGLASS...JACKSONVILLE...JOINERVILLE...MAYDELLE...
MORRILL...NEW SALEM...PONTA...RUSK...SACUL...TRAWICK AND
TURNERTOWN...
AT 928 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF MORRILL...OR 14
MILES SOUTHWEST OF RUSK...MOVING NORTHEAST AT 55 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THESE STORMS HAVE TO POTENTIAL TO INTENSIFY. STAY TUNED FOR FURTHER
WEATHER INFORMATION.
03Local storm report, Jan 25, 10:26 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG WELLS 31.49N 94.95W
01/25/2012 CHEROKEE TX LAW ENFORCEMENT
TREE DOWN NEAR FM ROAD 1911.
&&
20The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 12:00Z
4.8 hours before the tornado, 93 km from the path. January 25, 2012.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -29 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
- 0-3 km lapse rate
- 3.2 K/km
Shreveport, LA (KSHV), 00:00Z
7.2 hours after it, 93 km from the path. January 26, 2012.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -21 J/kg
- Surface CAPE
- 4 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.9 K/km
The radar
The Shreveport radar (KSHV), 84 km away, was scanning. The volume nearest the touchdown began at 16:47 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 16:20 UTC | TSTM WND DMG | 1 E Cushing | Nacogdoches, TX | SEVERAL DOWNED TREES ALONG HIGHWAY 204. |
| 16:32 UTC | TORNADO | 1 Wsw Mount Enterprise | Rusk, TX | *** 1 INJ *** AN EF1 TORNADO TOUCHED DOWN SOUTHWEST OF MT ENTERPRISE AND MOVED THROUGH TOWN. 1 LARGE TREE FELL ON A HOUSE AND A CARPORT WAS TORN FROM ANOTHER INJURING 1 PERSON. NUMEROUS TREES WERE SNAPPED AND UPROOTED IN |
| 16:36 UTC | TSTM WND DMG | 2 Se Nacogdoches | Nacogdoches, TX | ROOF BLOWN OFF BARN NEAR FM 2275 2 MILES SE OF TOWN |
| 16:36 UTC | TSTM WND DMG | Nacogdoches | Nacogdoches, TX | TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY, TREE DOWN ON HOME |
| 16:36 UTC | BLIZZARD | Nacogdoches | Nacogdoches, TX | TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY, TREE DOWN ON HOME |
| 16:40 UTC | TSTM WND DMG | Mount Enterprise | Rusk, TX | REPORT OF ROOF BLOWN OFF HOUSE AND BLOCKING PARTS OF HIGHWAY 259. |
| 16:56 UTC | TORNADO | 5 Wnw Gary City | Panola, TX | AN EF0 TORNADO TOUCHED DOWN 11 MILES NORTHEAST OF MT ENTERPRISE TX ALONG HWY 315 AND MOVED EAST NORTHEAST CROSSING CR 164 AND CR 163. SEVERAL TREES WERE SNAPPED AND UPROOTED ALONG THE PATH. THE TORNADO LIFTED BEFORE REAC |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2012 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of January 25, 2012
24 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| January 25 | 2:58 AM CST | EF1 | Travis, TX | 1.1 | 50 | |||
| January 25 | 4:15 AM CST | EF0 | Bexar, TX | 0.3 | 30 | |||
| January 25 | 5:30 AM CST | EF0 | Bastrop, TX | 2.9 | 30 | $5,000 | ||
| January 25 | 6:43 AM CST | EF1 | Burleson, TX | 2.3 | 50 | $200,000 | ||
| January 25 | 7:17 AM CST | EF0 | Washington, TX | 2.1 | 50 | $30,000 | ||
| January 25 | 8:00 AM CST | EF0 | Madison, TX | 0.5 | 50 | $10,000 | ||
| January 25 | 9:06 AM CST | EF0 | Walker, TX | 0.4 | 50 | $50,000 | ||
| January 25 | 9:09 AM CST | EF0 | Walker, TX | 0.2 | 25 | $30,000 | ||
| January 25 | 10:32 AM CST | EF1 | Rusk, TX | 1.5 | 175 | 1 | $100,000 | |
| January 25 | 12:05 PM CST | EF0 | Brazoria, TX | 0.2 | 75 | $15,000 | ||
| January 25 | 12:10 PM CST | EF0 | Hardin, TX | 2.5 | 25 | $10,000 | ||
| January 25 | 12:28 PM CST | EF0 | Tyler, TX | 0.4 | 10 | $20,000 | ||
| January 25 | 12:45 PM CST | EF0 | Jasper, TX | 1.0 | 20 | $5,000 | ||
| January 25 | 12:57 PM CST | EF1 | Jasper, TX | 1.6 | 25 | $50,000 | ||
| January 25 | 1:33 PM CST | EF0 | Vernon Parish, LA | 3.1 | 25 | $20,000 | ||
| January 25 | 2:01 PM CST | EF0 | Sabine Parish, LA | 2.3 | 150 | $50,000 | ||
| January 25 | 2:14 PM CST | EF0 | Vernon Parish, LA | 1.6 | 40 | $20,000 | ||
| January 25 | 3:02 PM CST | EF0 | Rapides Parish, LA | 1.8 | 20 | $50,000 | ||
| January 25 | 3:15 PM CST | EF0 | Rapides Parish, LA | 0.9 | 20 | $40,000 | ||
| January 25 | 3:52 PM CST | EF0 | Rapides Parish, LA | 1.4 | 25 | $100,000 | ||
| January 25 | 4:27 PM CST | EF1 | Calcasieu Parish, LA | 5.8 | 25 | $100,000 | ||
| January 25 | 6:21 PM CST | EF0 | Cameron Parish, LA | 0.1 | 10 | $10,000 | ||
| January 25 | 6:49 PM CST | EF1 | Copiah, MS | 3.1 | 350 | $10,000 | ||
| January 25 | 7:58 PM CST | EF0 | Lafayette Parish, LA | 0.1 | 10 | $75,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.